MAUDE Adverse Event Report: ARTHREX, INC. BUTTON INSERTER/SUTURE KIT; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. BUTTON INSERTER/SUTURE KIT; NON-DEGRADABLE FIXATN FASTENER
Model Number BUTTON INSERTER/SUTURE KIT
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 8/26/2024, it was reported by a sales representative via email that tightrope sutures ripped during tensioning.An ar-1670ps peek tenodesis screw was opened, and it was stripped during insertion.The case was completed using an ar-2280 knotless distal biceps and a new screw.This was discovered during a distal bicep procedure on (b)(6) 2024.Additional information received on 9/9/2024: the sutures of a knotless bicep button from an ar-2280 ripped, and the bicep was unable to be tightened.Everything was successfully removed from inside the patient.Ar-1670ps peek tenodesis screw did not break, only stripped during insertion.The case was completed using a new ar-1670ps peek tenodesis screw and ar-2280 knotless distal biceps.Additionally, during the procedure, when an ar-1255-18 suture passing wire was opened, it was missing the eyelet loop at the end.A second ar-1255-18 suture passing wire was used instead.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received on 9/9/2024: the sutures of a knotless bicep button from an ar-2280 ripped, and the bicep was unable to be tightened.Everything was successfully removed from inside the patient.Ar-1670ps peek tenodesis screw did not break, only stripped during insertion.The case was completed using a new ar-1670ps peek tenodesis screw and ar-2280 knotless distal biceps.Additionally, during the procedure, when an ar-1255-18 suture passing wire was opened, it was missing the eyelet loop at the end.A second ar-1255-18 suture passing wire was used instead.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.

Brand Name
BUTTON INSERTER/SUTURE KIT
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20200954
Report Number1220246-2024-07566
Device Sequence Number7546363
Product Code MBI
UDI-Device Identifier00888867097896
UDI-Public00888867097896
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUTTON INSERTER/SUTURE KIT
Device Catalogue NumberAR-2280
Device Lot Number15183526
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/09/2024
06/09/2025
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date09/19/2024
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown